"Ecstasy" and sudden cardiac death

Am J Forensic Med Pathol. 1988 Dec;9(4):339-41. doi: 10.1097/00000433-198812000-00015.

Abstract

A case of an apparently natural death in association with the use of an MDMA (3,4-methylenedioxymethamphetamine) is reported. The pathophysiology of the death and the pharmacology of the drug are presented. An overview of the certification of such cases is briefly presented.

Publication types

  • Case Reports

MeSH terms

  • 3,4-Methylenedioxyamphetamine / adverse effects*
  • 3,4-Methylenedioxyamphetamine / pharmacology
  • Adult
  • Amphetamines / adverse effects*
  • Autopsy
  • Death, Sudden / etiology*
  • Heart / drug effects
  • Humans
  • Illicit Drugs / adverse effects*
  • Male
  • Ventricular Fibrillation / chemically induced
  • Wolff-Parkinson-White Syndrome / complications*
  • Wolff-Parkinson-White Syndrome / physiopathology

Substances

  • Amphetamines
  • Illicit Drugs
  • 3,4-Methylenedioxyamphetamine